?

Log in

No account? Create an account
 

menstrual hives and assorted problems / deploy hormone pill! - The Menstrual Hut

About menstrual hives and assorted problems / deploy hormone pill!

Previous Entry menstrual hives and assorted problems / deploy hormone pill! Jul. 8th, 2011 @ 08:12 am Next Entry
Leave a comment
From:marcelle42
Date:July 8th, 2011 03:14 pm (UTC)
(Link)
Random thing that you may well already know: There are two kinds of histamines, and thus two kinds of anti-histamines. One is benadryl, claritin, zyrtec, those sorts of things. And the other, weirdly, is pepcid, tagament, and other antacids. I had terrible hives earlier this year, that wouldn't respond to anything my GP did, but my allergist prescribed me 40mg of pepcid, and they were gone.

Which has zilch to do with the menstrual cycle and birth control, but I hope it's helpful.

I take Previfem/Mononessa/Ortho-Cyclen (whichever generic equivalent the prescription company sends me). I like being on a monophasic pill so I can skip periods when I want to. I've never had any problems with it, but my main PMS complaint is anxiety, so I'm not sure how/if my experience would line up with yours. Definitely talk to your doctor about your options.

Edited at 2011-07-08 03:14 pm (UTC)
[User Picture Icon]
From:gsyh
Date:July 9th, 2011 03:34 am (UTC)

re: anacids

(Link)
Okay, let me try tums. I just want the hives to go away. I feel the Candyman.
[User Picture Icon]
From:gsyh
Date:July 9th, 2011 03:34 am (UTC)

re: TUMS

(Link)
Um, if I take them when I don't feel indigestion though, is that going to mess with my lunch being digested?
From:marcelle42
Date:July 9th, 2011 03:45 am (UTC)

Re: TUMS

(Link)
Well, Tums don't really do the same thing as Pepcid. Tums are just a base (calcium carbonate), so they mix with the acid that you've already produced, to make it more neutral. Pepcid and Tagamet (and probably some others) suppress the production of the acid -- and that production process is related (somehow -- I'm a little fuzzy on the details) to the allergic reaction that produces hives. Short version: take Pepcid or Tagamet, not Tums or Malox.

And, no, taking antacids when you don't have indigestion doesn't mess with your digestion. I've taken Pepcid every night for the last 4 months. Of course, all drugs have possible side-effects, and I'm not a doctor, and you should check with a real doctor. But a few doses of pepcid aren't likely to hurt you.

Again, I'm not a doctor, so no promises. But I hope it helps! Hives are the absolute worst!
(Leave a comment)
Top of Page Powered by LiveJournal.com